Alert archive / Iowa / Freeze Watches in 2012
Freeze Watch 2, NWS Des Moines, IA
NWS Des Moines, IA issued this freeze watch at Apr 8, 2012, 3:08 PM CDT for 51 counties in Iowa. It took effect at Apr 10, 2012, 3:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 8, 2012, 3:08 PM CDT (20:08 UTC)
- In effect from
- Apr 10, 2012, 3:00 AM CDT
- Expired
- Apr 9, 2012, 3:28 PM CDT
- In force
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2319 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653 WWUS73 KDMX 082008 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 308 PM CDT SUN APR 8 2012 ...BELOW FREEZING TEMPERATURES POSSIBLE ACROSS CENTRAL IOWA MONDAY NIGHT... .WITH NORTHERLY FLOW...COLDER CANADIAN AIR WILL WORK ACROSS THE STATE BY MONDAY NIGHT. TEMPERATURES WILL LIKELY DROP BELOW FREEZING EARLY TUESDAY MORNING BEFORE WARMING AGAIN TUESDAY. THE COLDEST TEMPERATURES WILL BE ACROSS THE NORTH AND WEST. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-090415- /O.NEW.KDMX.FZ.A.0002.120410T0800Z-120410T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 308 PM CDT SUN APR 8 2012 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TIMING...TEMPERATURES WILL COOL SIGNIFICANTLY OVERNIGHT MONDAY...REACHING SUB FREEZING VALUES BY EARLY TUESDAY MORNING. TEMPERATURES MAY REMAIN BELOW FREEZING FOR SEVERAL HOURS...BEFORE QUICKLY WARMING AFTER SUNRISE TUESDAY. * TEMPERATURE...TEMPERATURES WILL DROP BELOW FREEZING...WITH READINGS IN THE LOW TO MID 20S EXPECTED. COLDEST TEMPERATURES WILL BE GENERALLY ALONG AND NORTH OF HIGHWAY 20...IN LOW LYING AREAS AND ALONG THE NISHNABOTNA RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AWB
4 follow-up statements
425 WWUS73 KDMX 090236 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 936 PM CDT SUN APR 8 2012 ...BELOW FREEZING TEMPERATURES POSSIBLE ACROSS CENTRAL IOWA MONDAY NIGHT... .WITH NORTHERLY FLOW...COLDER CANADIAN AIR WILL WORK ACROSS THE STATE BY MONDAY NIGHT. TEMPERATURES WILL LIKELY DROP BELOW FREEZING EARLY TUESDAY MORNING BEFORE WARMING AGAIN TUESDAY. THE COLDEST TEMPERATURES WILL BE ACROSS THE NORTH AND WEST. TEMPERATURES WILL LIKELY FALL BELOW FREEZING AGAIN EARLY ON WEDNESDAY MORNING. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-091045- /O.CON.KDMX.FZ.A.0002.120410T0800Z-120410T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 936 PM CDT SUN APR 8 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * TIMING...TEMPERATURES WILL COOL SIGNIFICANTLY OVERNIGHT MONDAY NIGHT...FALLING BELOW FREEZING BY EARLY TUESDAY MORNING. TEMPERATURES MAY REMAIN BELOW FREEZING FOR SEVERAL HOURS BEFORE QUICKLY WARMING AFTER SUNRISE TUESDAY. * TEMPERATURE...MOST AREAS WILL EXPERIENCE MORNING LOW TEMPERATURES IN THE MID TO UPPER 20S...BUT A FEW LOCATIONS MAY DROP INTO THE LOWER 20S. THE COLDEST READINGS WILL BE GENERALLY ALONG AND NORTH OF HIGHWAY 30...AND IN LOW LYING AREAS ALONG THE NISHNABOTNA RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
873 WWUS73 KDMX 090851 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 351 AM CDT MON APR 9 2012 ...BELOW FREEZING TEMPERATURES LIKELY ACROSS MUCH OF IOWA TONIGHT... .AN ELONGATED AREA OF HIGH PRESSURE FROM CANADA INTO THE NORTHERN PLAINS AND ASSOCIATED POOL OF COOLER AIR WILL CONTINUE TO SLOWLY DROP INTO THE MIDWEST OVER THE NEXT SEVERAL DAYS. WITH MOSTLY CLEAR SKIES AND RELATIVELY LIGHT WINDS...TEMPERATURES WILL LIKELY DROP BELOW FREEZING OVERNIGHT ALONG AND NORTH OF HIGHWAY 30 AND INTO THE NISHNABOTNA RIVER VALLEY. TEMPERATURES WILL HOVER NEAR THE FREEZING MARK ELSEWHERE WITH FROST OR FREEZING CONDITIONS POSSIBLE THERE AS WELL. LOW TEMPERATURES IN THE MIDDLE 20S TO LOWER 30S WILL BE EXPECTED OVER MUCH OF THE AREA AGAIN BY WEDNESDAY MORNING WITH ADDITIONAL WARNINGS POSSIBLE. IAZ004>007-015>017-023>028-033>039-044>050-057-070-091700- /O.UPG.KDMX.FZ.A.0002.120410T0800Z-120410T1400Z/ /O.NEW.KDMX.FZ.W.0002.120410T0800Z-120410T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...ATLANTIC 351 AM CDT MON APR 9 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...TEMPERATURES WILL COOL SIGNIFICANTLY OVERNIGHT...DROPPING BELOW FREEZING BY EARLY TUESDAY MORNING. TEMPERATURES MAY REMAIN BELOW FREEZING FOR SEVERAL HOURS BEFORE QUICKLY WARMING AFTER SUNRISE TUESDAY. * TEMPERATURE...MOST AREAS WILL EXPERIENCE MORNING LOW TEMPERATURES IN THE MID TO UPPER 20S. THE COLDEST READINGS WILL BE GENERALLY ALONG AND NORTH OF HIGHWAY 30...AND IN LOW LYING AREAS ALONG THE NISHNABOTNA RIVER VALLEY. FROST MAY ACCOMPANY THESE COOL TEMPERATURES AS WELL. * IMPACTS...YOUNG TENDER VEGETATION MAY BE KILLED OR DAMAGED BY THESE COOL TEMPERATURES AND FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ058>062-071>075-081>086-092>097-091700- /O.CON.KDMX.FZ.A.0002.120410T0800Z-120410T1400Z/ GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GUTHRIE CENTER...ADEL...DES MOINES... NEWTON...GRINNELL...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 351 AM CDT MON APR 9 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * TIMING...TEMPERATURES WILL COOL OVERNIGHT...FALLING TO AT OR BELOW FREEZING BY EARLY TUESDAY MORNING. TEMPERATURES MAY REMAIN NEAR THESE READINGS FOR SEVERAL HOURS BEFORE QUICKLY WARMING AFTER SUNRISE TUESDAY. * TEMPERATURE...MOST AREAS WILL EXPERIENCE MORNING LOW TEMPERATURES PLUS OR MINUS A FEW DEGREES OF FREEZING. FROST WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. EITHER A FROST ADVISORY OR FREEZE WARNING WILL LIKELY BE ISSUED FOR THESE AREAS LATER TODAY DEPENDING ON FORECAST TRENDS. && $$ SMALL
336 WWUS73 KDMX 091641 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1141 AM CDT MON APR 9 2012 ...BELOW FREEZING TEMPERATURES ACROSS MUCH OF IOWA TONIGHT... .AN ELONGATED AREA OF HIGH PRESSURE FROM CANADA INTO THE NORTHERN PLAINS AND ASSOCIATED POOL OF COOLER AIR WILL CONTINUE TO SLOWLY DROP INTO THE MIDWEST OVER THE NEXT SEVERAL DAYS. WITH MOSTLY CLEAR SKIES AND RELATIVELY LIGHT WINDS...TEMPERATURE NEAR OR BELOW FREEZING ARE EXPECTED ACROSS MUCH OF CENTRAL IOWA. IAZ004>007-015>017-023>028-033>039-044>050-057-070-100045- /O.CON.KDMX.FZ.W.0002.120410T0800Z-120410T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...ATLANTIC 1141 AM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... * TIMING...TEMPERATURES WILL COOL SIGNIFICANTLY OVERNIGHT... DROPPING BELOW FREEZING BY EARLY TUESDAY MORNING. TEMPERATURES WILL REMAIN BELOW FREEZING FOR SEVERAL HOURS BEFORE QUICKLY WARMING AFTER SUNRISE TUESDAY. * TEMPERATURE...MOST AREAS WILL EXPERIENCE MORNING LOW TEMPERATURES IN THE MID TO UPPER 20S. THE COLDEST READINGS WILL BE GENERALLY ALONG AND NORTH OF HIGHWAY 30...AND IN LOW LYING AREAS ALONG THE NISHNABOTNA RIVER VALLEY. FROST MAY ACCOMPANY THESE COOL TEMPERATURES AS WELL. * IMPACTS...YOUNG TENDER VEGETATION MAY BE KILLED OR DAMAGED BY THESE COOL TEMPERATURES AND FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ058>062-071>075-081>086-092>097-100045- /O.CON.KDMX.FZ.A.0002.120410T0800Z-120410T1400Z/ GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GUTHRIE CENTER...ADEL...DES MOINES... NEWTON...GRINNELL...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 1141 AM CDT MON APR 9 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * TIMING...TEMPERATURES WILL COOL OVERNIGHT...FALLING TO AT OR BELOW FREEZING BY EARLY TUESDAY MORNING. TEMPERATURES MAY REMAIN NEAR THESE READINGS FOR SEVERAL HOURS BEFORE QUICKLY WARMING AFTER SUNRISE TUESDAY. * TEMPERATURE...MOST AREAS WILL EXPERIENCE MORNING LOW TEMPERATURES PLUS OR MINUS A FEW DEGREES OF FREEZING. FROST WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. EITHER A FROST ADVISORY OR FREEZE WARNING WILL LIKELY BE ISSUED FOR THESE AREAS LATER TODAY DEPENDING ON FORECAST TRENDS. && $$ CC
233 WWUS73 KDMX 092028 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CDT MON APR 9 2012 ...BELOW FREEZING TEMPERATURES ACROSS CENTRAL IOWA TONIGHT... .AN ELONGATED AREA OF HIGH PRESSURE WILL EXTEND FROM CANADA INTO THE MISSOURI RIVER VALLEY THROUGH WEDNESDAY MORNING. AN ASSOCIATED POOL OF COOLER AIR WILL CONTINUE TO SLOWLY DROP INTO THE MIDWEST OVER THE NEXT SEVERAL DAYS. WITH MOSTLY CLEAR SKIES AND RELATIVELY LIGHT WINDS...TEMPERATURE NEAR OR BELOW FREEZING ARE EXPECTED ACROSS ALL OF CENTRAL IOWA TONIGHT. ANOTHER COLD NIGHT IS EXPECTED TUESDAY NIGHT WITH FREEZING TEMPERATURES ANTICIPATED AS WELL. IAZ058>062-071>075-081>086-092>097-100400- /O.UPG.KDMX.FZ.A.0002.120410T0800Z-120410T1400Z/ /O.EXA.KDMX.FZ.W.0002.120410T0800Z-120410T1400Z/ GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GUTHRIE CENTER...ADEL...DES MOINES... NEWTON...GRINNELL...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 328 PM CDT MON APR 9 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...TEMPERATURES WILL COOL OVERNIGHT...FALLING TO OR BELOW FREEZING BY EARLY TUESDAY MORNING. TEMPERATURES MAY REMAIN NEAR THESE READINGS FOR SEVERAL HOURS BEFORE QUICKLY WARMING AFTER SUNRISE TUESDAY. ANOTHER NIGHT OF AT OR BELOW FREEZING TEMPERATURES IS EXPECTED TUESDAY NIGHT AND A FREEZE WARNING MAY BE NEEDED DURING THAT TIME AS WELL. * TEMPERATURE...MOST AREAS WILL EXPERIENCE MORNING LOW FROM 29 TO 32 DEGREES. THE TEMPERATURES ARE EXPECTED TO CLIMB QUICKLY AFTER SUNRISE. * IMPACTS...YOUNG TENDER VEGETATION WILL LIKELY BE DAMAGED OR EVEN KILLED BY THESE COOL TEMPERATURES AND FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ004>007-015>017-023>028-033>039-044>050-057-070-100400- /O.CON.KDMX.FZ.W.0002.120410T0800Z-120410T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...ATLANTIC 328 PM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... * TIMING...TEMPERATURES WILL COOL SIGNIFICANTLY OVERNIGHT... DROPPING BELOW FREEZING BY EARLY TUESDAY MORNING. TEMPERATURES WILL REMAIN BELOW FREEZING FOR SEVERAL HOURS BEFORE QUICKLY WARMING AFTER SUNRISE TUESDAY. ANOTHER NIGHT OF TEMPERATURES IN THE 20S ARE EXPECTED TUESDAY NIGHT AND A FREEZE WARNING IS LIKELY DURING THIS TIME AS WELL. * TEMPERATURE...MOST AREAS WILL EXPERIENCE MORNING LOW TEMPERATURES IN THE MID TO UPPER 20S. THE COLDEST READINGS WILL BE GENERALLY ALONG AND NORTH OF HIGHWAY 20...AND IN THE LOW LYING RIVER VALLEYS OF WEST CENTRAL IOWA. FROST MAY ACCOMPANY THESE COOL TEMPERATURES AS WELL. * IMPACTS...YOUNG TENDER VEGETATION WILL LIKELY BE DAMAGED OR EVEN KILLED BY THESE COOL TEMPERATURES AND FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CC
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this freeze watch went out at Apr 8, 12:39 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 8, 12:39 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1245 AM CDT SUN APR 8 2012 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... SEVERAL THINGS TO CONTEND WITH TODAY. FIRST THE FROST ADVISORY... CALLED THE SHERIFFS OFFICES IN A COUPLE PLACES IN THE ADVISORY AREA AND WAS TOLD THAT THERE WAS NO FROST ANYWHERE AND THAT IT WAS VERY DRY. WITH DEWPOINTS MANY PLACES IN THE TEENS AND 20S AND NO REPORTS OF FROST WE WILL BE PULLING THE FROST ADVISORY WITH THE NEW ISSUANCE. NEXT...WATER VAPOR SHOWING A VORT MAX PUSHING SOUTHEAST ACROSS THE NORTHERN HIGH PLAINS AND THIS WILL BRUSH NORTHERN/NORTHEAST IOWA. TURNING TO SOUNDINGS...THEY CONTINUE TO BE EXTREMELY DRY BUT DO SHOW SOME MOISTENING UP ACROSS MCW AND ALO WITH THE PASSAGE OF THIS FEATURE. IN ADDITION...TIME HEIGHT CROSS SECTIONS DO SHOW SOME FORCING THROUGH THE SATURATED LAYER. I DO NOT SEE THIS AMOUNTING TO MUCH GIVEN HOW DRY THE AIR IS BUT A BRIEF SPRINKLE CANNOT BE RULED OUT THIS AFTERNOON. THERE IS JUST NOT ENOUGH THERE TO PUT IN THE FORECAST. WIND IS A CONCERN TODAY WITH INVERTED V SOUNDINGS PRETTY MUCH EVERYWHERE. HOWEVER...THE STRONGEST WINDS REMAIN ABOVE THE MIXED LAYER SO THE WIND WHILE BREEZY WON/T BE OUT OF CONTROL. ALSO TO CONSIDER ACROSS THE NORTH IF THAT VORT MAX PRODUCES SOME CLOUD COVER ACROSS THE NORTH/NORTHEAST THEN THE MIXING WILL NOT BE AS GOOD AS ADVERTISED THUS THE WIND WILL NOT BE AS STRONG. WITH MARGINAL WIND WE DECIDED TO ONCE AGAIN HIT THE ELEVATED FIRE RISK WORDING IN THE HWO BUT REFRAIN FROM ISSUING AN RFW. CONDITIONS LOOK MORE FAVORABLE FOR MONDAY WHICH WILL BE DISCUSSED BELOW. AS FOR TEMPS...I NUDGED THEM HIGHER TODAY BY A COUPLE DEGREES GIVEN THE MIXING AND DRY AIR...THE SUN SHOULD WARM TEMPS NIGHTLY. .LONG TERM /TONIGHT THROUGH SATURDAY/... MAIN QUESTIONS IN THIS PERIOD SPLIT INTO SEASONAL FROST/FREEZE AND FIRE WEATHER CONCERNS THROUGH MIDWEEK FOLLOWED BY INCREASED PRECIP POTENTIAL INTO NEXT WEEKEND. COMPACT SHORT WAVE/PV ANOMALY WILL DIVE FROM CANADA INTO THE GREAT LAKES TONIGHT AND MONDAY. ANY SENSIBLE WEATHER SHOULD REMAIN TO OUR NORTH AND EAST. THIS FEATURE WILL BE FOLLOWED BY CONTINUED STRONG NWLY FLOW AND SURFACE HIGH BUILDING INTO REGION. HAVE REMOVED FROST WORDING TONIGHT. MINS WILL DROP INTO THE LOW/MID 30S NORTH AND WEST BUT WITH DRY AIRMASS AND WINDS NOT DROPPING OFF SUFFICIENTLY DO NOT FEEL THERE IS MUCH FROST POTENTIAL. SIMILAR THINKING REGARDING FROST POTENTIAL MON NIGHT AS DEWPOINTS DROP EVEN FURTHER BUT PERSISTENT COLD ADVECTION WILL LEAD TO MINS IN THE UPPER 20S TO LOWER 30S. FREEZE HEADLINE WILL LIKELY BE NEEDED IN MANY AREAS BY TOMORROW...AND INTO TUE NIGHT AS WELL. DEEPER DISCUSSION NOTED BELOW BUT ALTHOUGH NO FIRE HEADLINES AS OF YET....POTENTIAL WILL CERTAINLY BE ELEVATED WITH BRISK NW WINDS AND DRY CONDITIONS WITH MON MOST LIKELY RED FLAG WINDOW. PATTERN EVENTUALLY BECOMES PROGRESSIVE ENOUGH TO PUSH UPPER LEVEL RIDGE INTO MO VALLEY BY THU. THIS WILL INCREASE WARM ADVECTION SUFFICIENTLY TO KEEP LOW POPS GOING WEST WED NIGHT WITH EVEN STRONGER THERMODYNAMIC FORCING CONTINUING INTO THU. CONFIDENCE IN DETAILS AND CONVECTIVE TRENDS DIMINISH INTO THE WEEKEND HOWEVER. GFS IS MUCH MORE AGGRESSIVE PUSHING WARM SECTOR INTO IA BY FRI NIGHT...QUICK LOOK AT 00Z ECMWF KEEPS WARM FRONT TO OUR SOUTH WHILE 00Z GEM HAS LARGE SPRAWLING OH VALLEY SURFACE HIGH KEEPING BEST INSTABILITY TO OUR WEST UNTIL AT LEAST FRI. BEST POTENTIAL MAY BE JUST BEYOND CURRENT VALID PERIOD SUN WHEN 00Z GFS/ECMWF BOTH LIFT SURFACE LOW SOMEWHERE INTO MO RIVER VALLEY AND WARM SECTOR INTO IA. ALTHOUGH CONFIDENCE IN DETAILS IS LOW...OVERALL PATTERN OF MOST MODELS STILL SUPPORTS PRECIP OF SOME SORT THU INTO SAT SO HAVE KEEP CHANCE WORDING WITH ACTIVE PATTERN AND TEMPS SLOWLY WARMING ONCE AGAIN. && .FIRE WEATHER... FORECAST SOUNDINGS SUGGEST LOW LEVEL MOISTURE LEVELS CONTINUING TO DROP THROUGH MIDWEEK WITH DEWPOINTS DURING AFTERNOON MIXING FALLING INTO THE TEENS CENTRAL AND NORTH MON AND TUE. MON MAY BE THE MOST LIKELY DAY FOR RED FLAG POTENTIAL AS SUSTAINED WIND SPEEDS SHOULD REACH 25 MPH NE THIRD COMBINED WITH MIN RELATIVELY HUMIDITIES JUST BELOW 25 PERCENT. DEWPOINTS CONTINUE TO FALL INTO TUE AS WELL BUT COINCIDENT DROP IN TEMPS RESULTS IN RELATIVE HUMIDITIES A TAD HIGHER WITH WINDS NOT QUITE AS STRONG EITHER. STILL AN ELEVATED POTENTIAL HIGHLIGHTED IN HWO BUT NOT SUFFICIENT FOR HEADLINE CONCERNS AT THE MOMENT. COULD MIX TO 2.5KM TODAY...DROPPING TO 1.5KM MON AND TUE. && .AVIATION...08/18Z WIDESPREAD VFR CONDITIONS ARE FORECAST FOR THE ENTIRE PERIOD WITH SW SURFACE WINDS BECOMING NORTHWEST ON MONDAY MORNING BEHIND COLD FRONT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...FAB LONG TERM/FIRE WEATHER...BSS AVIATION...COGIL
Hazardous weather outlook, Apr 8, 5:38 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 538 AM CDT SUN APR 8 2012 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-091100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 538 AM CDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT BRISK WEST WINDS AND LOW HUMIDITIES WILL PRODUCE AN ELEVATED FIRE DANGER DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BRISK NORTHWEST WINDS AND LOW HUMIDITIES WILL AGAIN PRODUCE AN ELEVATED DANGER OF FIRES DEVELOPING AND SPREADING MONDAY AND TUESDAY AFTERNOONS. BY MONDAY NIGHT AND TUESDAY NIGHT...FREEZING TEMPERATURES ARE ANTICIPATED OVER MUCH OF IOWA AND MAY BE ACCOMPANIED BY PATCHY FROST AS WELL. ISOLATED THUNDERSTORMS ARE POSSIBLE BEGINNING WEDNESDAY NIGHT AND THURSDAY OVER WESTERN IOWA FOLLOWED BY CHANCES STATEWIDE THURSDAY INTO THE WEEKEND. DETAILS REGARDING THE SEVERE WEATHER TIMING...POTENTIAL AND PARTICULAR THREATS WILL BE BETTER DEFINED LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH AT LEAST MIDWEEK. SMALL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.